MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85445
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medwatch report received #(b)(4), description of events reports: "during an aorta, endovascular repair by deployment of a fenestrated visceral aortic endograft, "the device deployed as it was going into the oscor steerbale sheath, caught on the entrance section and deployed, placed through the left groin.".
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: section d9 & h6 corrected information: section h1 & h6 - clinical and impact code investigation: based on the details of the complaint the product in question had the stent dislodged while entering the oscor introducer sheath.There was no patient harm and that the procedure was completed using another icast stent.The sheath size used to deliver the endograft was described to have been a 12fr or greater oscor steerable introducer sheath.The sheath size used to deliver the icast covered stent was not provided.The recommended sheath size per the icast covered stent product label is 7fr.As the device in question was not returned the complaint cannot be confirmed.There were no images provided of the product in question and no fluoroscopic images from the case.The review of the device history records show that the affected lot of catheters passed all quality inspection requirements including stent retention testing (force required to dislodge the stent).In addition to stent retention testing a sampling of 13 devices as part of the lot performance qualification testing are passed through the labeled introducer sheath (7fr) and the stents inspected to ensure there was no movement of the stent while passing through the sheath and the stents deployed.The results as provided in the dhr show that all units passed this requirement, and the minimum stent retention value was 11.29 newtons.The stent retention force based on the part specification drawing ps010635-xxx revision ac is =5.5newtons.This requirement was exceeded.Based on the details of the complaint and lack of the product and introducer sheath used in the case the root cause is impossible to define.There is no evidence that the device in question was at fault.There is no evidence that equipment, process, materials, or design was the cause of the complaint as all indications suggest the product met product requirements.A complaint history, and complaint trend review did not identify any related complaints or trends to specifically aid in the investigation.The capa and cr review did not identify any related capa¿s or cr¿s where the stent had dislodged while entering the introducer sheath.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.A labeling review was conducted.The ifu was found to provide adequate instructions in regard to not force passage if resistance is encountered.H3 other text : device not available for return.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key17804600
Report Number3011175548-2023-00184
Device Sequence Number12558557
Product Code JCT
UDI-Device Identifier00650862854459
UDI-Public00650862854459
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model Number85445
Device Catalogue Number85445
Device Lot Number489095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSCOR STEERBALE SHEATH
Patient Age71 YR
Patient SexMale
Patient Weight98 KG